Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 15, 2001, 7:14 PM CST for Miller County, Arkansas; Bowie County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2001, 7:14 PM CST (01:14 UTC)
- Expired
- Dec 15, 2001, 11:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Miller County, AR, Bowie County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 764 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 160118 FFWSHV ARC091-TXC037-160515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 714 PM CST SAT DEC 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1115 PM CST * AT 714 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FALLING ACROSS MILLER COUNTY ARKANSAS AND BOWIE COUNTY TEXAS. RADAR ESTIMATES THAT ONE TO THREE INCHES OF RAIN HAS FALLEN ACROSS THE AREA DURING THE PAST THREE HOURS...AND ANOTHER ONE TO TWO INCHES OF RAIN IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 1115 PM CST.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 1:35 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Dec 15, 1:35 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 135 PM CST SAT DEC 15 2001 QUITE A WET SHORT TERM ALREADY INTO PLAY. MOISTURE IN ABUNDANCE IN THE LOWER AND MID LEVELS WILL KEEP SHOWERS AND THUNDERSTORMS IN THE AREA FOR TONIGHT AND THROUGH SUN NT. WARM FRONT SHOULD PUSH NWD TONIGHT. MIN TEMPERATURES FOR THE MOST PART WILL BE IN THE EVENING WITH NEARLY STEADY TO SLOWLY RISING TEMPERATURES DURING THE OVERNIGHT HOURS. WILL GO WITH FLOOD WATCH FOR ALL ZONES FOR TONIGHT AND SUN AS CONTINUING RAIN EVENT WILL ANTAGONIZE AN ALREADY SOGGY SITUATION. MANY RIVERS IN CWFA ALREADY HAVE FLOOD WARNINGS FOR THEM. WILL BE MONITORING AREA CLOSELY AS RAIN TOTALS CONTINUE TO RISE. FRONT WILL PUSH THROUGH FROM NW TO SE DURING SUN NT. LOOKS LIKE SOME OVERRUNNING CLOUDS MON MORNING THEN CLEARING BY AFTERNOON. EXTENDED LOOKS DRY FOR TUE-THU. ON THU...CLOUDS BEGIN TO FILTER BACK INTO THE REGION. FRI AND SAT LOOKS FOR RAIN CHANCES TO REENTER THE FORECAST AS ANOTHER SYSTEM DRAWS NEAR. 20 PRELIMS... SHV 056/069 049/057 037 ++70 MLU 057/072 051/059 037 7+71 TXK 050/062 045/055 038 ++61 TYR 054/065 044/056 038 ++60 LFK 062/073 046/058 036 ++60 .SHV...FLOOD WATCH FOR ALL ZONES TONIGHT AND SUNDAY.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 7:01 AM CST | Flash Flood Warning | SHV | Franklin, Red River, Titus, Wood | 4 hr |
| Dec 16, 4:38 PM CST | Flash Flood Warning | SHV | Red River | 6 hr |
| Dec 16, 4:47 PM CST | Flash Flood Warning | SHV | Wood | 6 hr |
| Dec 16, 4:53 PM CST | Flash Flood Warning | SHV | Franklin | 6 hr |
| Dec 16, 5:02 PM CST | Flash Flood Warning | SHV | Titus | 6 hr |
| Dec 16, 5:21 PM CST | Tornado Warning | SHV | Gregg | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.